Page 1 of 2 12 LastLast
Results 1 to 10 of 17

Thread: Sores on my scalp

  1. #1
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default Sores on my scalp

    For the past few weeks I've had a few sores on my scalp that are really irritating. They started out just on the very back of my head but now they seem to be everywhere. They are very itchy. Is this lupus related or something else? I havent had a problem with sores on my head before so I dont really know what to do about them.

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    These could be Lupus lesions in your scalp. Almost two-thirds of people with lupus will develop some type of skin disease. Skin disease in lupus can cause rashes or sores (lesions), most of which will appear on sun-exposed areas, such as your face, ears, neck, arms, and legs.
    Also, it is not uncommon for many of us with SLE (Systemic Lupus Erythematosis) to develop DLE (Discoidal Lupus Erythematosis) in our scalp. DLE is a type of lupus that is a skin disease that causes a rash on the face, neck, scalp, and ears.
    Lupus skin disease is called cutaneous lupus erythematosus, and it can occur in one of three forms: 1) chronic cutaneous (discoid) lupus erythematosus 2) subacute cutaneous lupus erythematosus 3) acute cutaneous lupus erythematosus. Lupus skin rashes and lesions should be treated by a dermatologist (a physician who specializes in caring for the skin). To determine whether a lesion or rash is due to cutaneous lupus, or some other reason, your physician will usually want to look at the tissue under a microscope. In order to do this, they may want to take a tissue sample (biopsy).
    Weather it is Lupus lesions or DLE, it can also cause hair loss. However, after treatment (usually Prednisone and Plaquenil), the hair generally always grows back!
    Mention the sores to your doctor so that it can be determined exactly what the cause is. Best of Luck!

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  3. #3
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    Would they be itchy? Because they are very itchy. The ones that have been there for a few weeks already are the worst. I dont know what would be causing that if thats what it is because I never go out in the sun or anything because its too cold for me now.

  4. #4
    Join Date
    May 2009
    Location
    NJ
    Posts
    305
    Thanks
    2
    Thanked 17 Times in 15 Posts

    Default

    Ritzbit..I get little blister type bumps on my scalp...they itch a little bit. They pop and dry up..but it is frequent.
    Andrea

  5. #5
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    Mine are basically bloody little sores. They're always irritated

  6. #6
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    My rheumy said that the same kind of little sores in my scalp were psoriasis. I've been getting them in my scalp since I was a teen-ager (a long time ago in a galaxy far, far away). They did heal up nicely once I started taking Plaquenil, and I haven't had them since. As you can probably tell from my picture, I do not lack for hair!
    Marla

  7. #7
    Join Date
    Jun 2009
    Location
    Long Island, NY
    Posts
    1,855
    Blog Entries
    3
    Thanks
    172
    Thanked 154 Times in 125 Posts

    Default

    I get bad psoriasis on my scalp too. My psoriasis is horribly out of control right now and my scalp is constantly itchy. I also have it behind my ears, on my eyelids, above my neck on my hairline, on my shoulders, collarbones, in my left ear, on my elbows and knees, between my fingers and on some fingers and toes, on my chest, on my lower back, on my pevlic bones. I am at the point where it is interfering with my everyday life. Tomorrow I am planning to call the rheumy to see about starting some meds for it, oral since topical aren't cutting the mustard anymore. It gets so itchy that it's just horribly embarrassing and innappropriate to be scratching when not at home and it's misery. Imagine seeing some one in the office randomly and intently scratching their head in the office! I must look like I have fleas or lice. If you have psoriasis in your scalp too (which your dermatologist or rheumy or PCP should all be able to diagnosis) then there are some herbal remedies (like Turmeric) or OTC like Neutrogena T Scalp shampoo, or dietary like low dairy or topical or steriodal or perscription paths to try. Gotta go scratch my head now...
    As long as this body works, I am going to enjoy life to the fullest for each second of every moment that I can.



  8. #8
    Join Date
    Sep 2009
    Location
    Omak, Washington
    Posts
    110
    Blog Entries
    2
    Thanks
    4
    Thanked 0 Times in 0 Posts

    Default

    hey rizbit,
    I get those too! Mine itch like a son of a gun also. I don't know what causes it either. Do yours get a swelling around them, because mine do? then they scab over. It takes a long time for mine to go away. I haven't had them for a few months but I know exactly what you mean. Man do they itch! Sorry you are having the same problem.
    Dx. SLE June 2009


    ♪ Jen ♪

  9. #9
    Join Date
    Apr 2009
    Location
    Kentucky
    Posts
    1,165
    Thanks
    234
    Thanked 143 Times in 105 Posts

    Default

    Mine do get a little swollen. I itch and itch and itch and then they scab over. and I just cant stop itching them. its really gross. i havent really been taking my meds like Im supposed to lately so im wondering if that might be why Im having problems. Im also having stomach issues. and I've had a headache for days. I either forget or dont want to take my medicine. I gag and almost throw them back up after I take a couple. and I was really good about taking them when I only had a couple but back a month or so ago when it got up to 17 I just got sick of them and stopped taking everything but my prednisone and cellcept. and the only reason Im taking those still is Im more afraid of what might happen if I stop taking those.

  10. #10
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Ritzbit,
    Isn't it dangerous to stop taking prescriptions without talking to your doc? You really should see him/her and tell them about your problems with taking all those meds. Maybe the doc can cut down the number, but still keep you on what will keep things under control.
    Marla

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •